Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Taking klonopin and trazadone for insomnia and suffering from constipation. Is it a side effect?

User rating for this question
Very Good
Answered by

Infectious Diseases Specialist
Practicing since : 1973
Answered : 546 Questions
Chronic constipation for at least 4 months. Doing all the recommended advice, such as more water, fiber, healthy diet, and avoiding coffee and alcohol, to no avail.Very frustrating and distracting.I am doing well otherwise on 1 75mg. Effexor X-R. In morning,then 1mg. Klonopin and 75 m.g.trazadone at bedtime for insomnia.Have been on these meds as they work well for me, but is this horrible constipation the side effect?I've been on these meds for 3 years with no other problems until now.Ideas?
Posted Mon, 2 Dec 2013 in Constipation
Answered by Dr. Fatbardha Sejdini 1 hour later
Brief Answer: Chronic constipation-Trazodone&Effexor side effect Detailed Answer: Hi, I have read your medical history, and I can say that constipation is one of the side effects of using trazadone and Effexor X-R. Therefore, I suggest to talk to your physician about constipation as side effect of these drugs. Although you have used them for 3 years with no problem; however, please bare in mind that the setting of the side effects of the drugs is not known until the side effects appears (constipation in your case). At the end, besides talking to your physician, you should follow the diet you are already doing. Please be patient as the improvement will be noted within 1 month up to 3 months of starting the changes. Another thing, when you defecate, please have a deep breathing, then, you can set pressure; do not hold breathe to avoid difficult straining. Hope it answered to your inquiries! If you have more questions, I'd be happy to assist you further! Dr.Bardha
Above answer was peer-reviewed by
Follow-up: Taking klonopin and trazadone for insomnia and suffering from constipation. Is it a side effect? 35 hours later
Thank you, Dr.!It's a relief to know you think it is a side effect from the meds.I do,too but will still talk to my Dr soon if I do not improve.
Answered by Dr. Fatbardha Sejdini 10 hours later
Brief Answer: Happy to know my answer was of help... Detailed Answer: Hi, Happy to hear that my answer was of help. I strongly recommend to consult your physician if no improvement. Wish you health! Dr.Bardha p.s. If you do not have other clarifications, please close this thread and rate my answer. Thank you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor